Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 2, 2012Clay County, Overton County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 2, 2012, 4:58 PM CDT for Clay County, Overton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 4:58 PM CDT (21:58 UTC)
Expired
Jul 2, 2012, 5:45 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

Counties Clay County, TN, Overton County, TN

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS84 KOHX 022158
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT MON JUL 2 2012

TNZ009-010-031>034-022245-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PUTNAM-
458 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PUTNAM COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST 
OF LAFAYETTE TO 6 MILES SOUTH OF LIVINGSTON...MOVING SLOWLY 
SOUTHEAST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3662 8556 3617 8489 3615 8495 3617 8503
      3613 8508 3611 8521 3661 8608 3664 8600

$$
11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:49 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 2, 2:49 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON JUL 2 2012

.DISCUSSION...

RADAR IMAGERY THIS AFTERNOON IS SHOWING THIS WEIRD
GREEN...YELLOW...AND RED STUFF CALLED "PRECIPITATION"...WHICH HAS
BEEN A RATHER FOREIGN SUBSTANCE TO US HERE IN THE MID STATE OVER
THE PAST MONTH. SEVERAL AREAS WEST OF THE I-65 CORRIDOR HAVE
RECEIVED VERY BENEFICIAL RAINFALL TODAY...WITH A FEW MARGINALLY
STRONG TO SEVERE STORMS AS WELL. ADDITIONAL CONVECTION EXPECTED TO
DEVELOP FURTHER WEST AND EAST OF CURRENT ACTIVITY AS OUTFLOW
BOUNDARIES SPREAD OUTWARD FROM CURRENT CONVECTION. ALSO ANTICIPATE
DEVELOPMENT ON THE PLATEAU AS TEMPERATURES HEAT UP INTO THE MID
90S. CONVECTION SHOULD CONTINUE INTO THIS EVENING BEFORE
DIMINISHING OVERNIGHT...WITH LOWS ONCE AGAIN IN THE 70S AREAWIDE.

MAIN FORECAST ISSUES FOR THE NEXT SEVEN DAYS INVOLVE PRECIP
CHANCES EACH DAY...AND WHAT IMPACTS RAIN AND CLOUDS WILL HAVE ON
TEMPS. GFS/ECMWF PROG THE H5 RIDGE THAT BROUGHT ALL THE RECORD
HEAT TO OUR CWA TO DISSIPATE...WITH A WEAK H5 TROUGH MOVING ACROSS
THE REGION ON TUESDAY. FROM INDEPENDENCE DAY ONWARD...GLOBAL
MODELS INDICATE H5 RIDGE WILL THEN REDEVELOP OVER THE
MIDWEST...WITH MIDDLE TENNESSEE IN NORTHERLY AND THEN EASTERLY
FLOW AS ON THE EAST SIDE OF THE HIGH ALOFT AS WE PROGRESS THROUGH
THE FORECAST PERIOD. WITH DEEP LAYER MOISTURE NOW HAVING RETURNED
TO THE MIDSTATE...MODELS PROG PWAT VALUES TO REMAIN AT OR ABOVE
1.5 INCHES EACH DAY FOR THE FORESEEABLE FUTURE. ALL OF THIS
SUGGESTS DAILY LOW PRECIP CHANCES EACH AFTERNOON/EVENING. WILL
ALSO HAVE TO WATCH CONVECTION THAT DEVELOPS EACH DAY TO OUR NORTH
AS IT COULD ALSO SLIDE SOUTHWARD INTO OUR FORECAST AREA.

DESPITE RIDGE WEAKENING ALOFT...CONTINUED WARM THERMODYNAMIC
PROFILES WITH 850MB TEMPS IN THE 20C RANGE AND ONGOING DROUGHT
CONDITIONS SUGGEST GUIDANCE REMAINS TOO LOW ON HIGHS EACH
DAY...AND HAVE GONE 1-3 DEGREES ABOVE GUIDANCE MOST DAYS THROUGH
THE FORECAST PERIOD WITH HIGHS IN THE 90S AND LOWS IN THE UPPER
60S AND 70S. HOWEVER...EFFECTS OF CONVECTIVE OUTFLOWS COULD KEEP
SOME LOCATIONS FROM REACHING FORECAST HIGHS EACH DAY. AFTER THE
CURRENT FORECAST PERIOD...MODELS TRENDING TOWARDS A NORTHWEST FLOW
PATTERN DEVELOPING OVER THE REGION...WITH A WEAK FRONT SLIPPING
SOUTHWARD INTO THE MID STATE. THIS WOULD GIVE US MUCH BETTER
CHANCES FOR RAIN EARLY NEXT WEEK IF IT PANS OUT...SO KEEP YOUR
FINGERS CROSSED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      75  99  74  98 /  20  30  20  20
CLARKSVILLE    73  98  72  98 /  20  30  10  20
CROSSVILLE     71  92  68  91 /  30  30  20  30
COLUMBIA       74  99  73  98 /  20  30  10  20
LAWRENCEBURG   72  99  71  98 /  20  30  10  20
WAVERLY        73  98  72  98 /  20  30  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUL 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Local storm report, Jul 2, 3:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CEDAR HILL              36.55N 87.00W
07/02/2012  E0.88 INCH       ROBERTSON          TN   PUBLIC

&&

SHAMBURGER
Special weather statement, Jul 2, 3:29 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON JUL 2 2012

TNZ060-061-075-022130-
BEDFORD-MARSHALL-MAURY-
329 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEDFORD...NORTHERN
MARSHALL AND MAURY COUNTIES...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO
UNIONVILLE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL BE NEAR...
  SPRING HILL BY 430 PM CDT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3553 8722 3563 8720 3579 8704 3577 8698
      3578 8693 3576 8693 3570 8678 3571 8669
      3569 8665 3570 8663 3570 8655 3564 8646
      3565 8643 3564 8641 3562 8641 3551 8655

SHAMBURGER
Special weather statement, Jul 2, 3:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT MON JUL 2 2012

TNZ025-057-022115-
DICKSON-HICKMAN-
332 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HICKMAN COUNTIES...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DICKSON...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM.

LAT...LON 3595 8760 3595 8756 3597 8753 3601 8755
      3604 8755 3606 8732 3581 8738 3590 8763

AL
Local storm report, Jul 2, 4:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 NW LIVINGSTON         36.44N 85.39W
07/02/2012  M0.50 INCH       OVERTON            TN   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED

&&

11
Special weather statement, Jul 2, 4:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT MON JUL 2 2012

TNZ060>062-075-095-022230-
BEDFORD-GILES-MARSHALL-MAURY-RUTHERFORD-
437 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND RUTHERFORD COUNTIES...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF MOUNT PLEASANT...OR 11
MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3553 8724 3571 8674 3570 8674 3571 8673
      3571 8669 3573 8669 3576 8661 3536 8653
      3537 8659 3534 8660 3535 8709

07
Special weather statement, Jul 2, 4:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT MON JUL 2 2012

TNZ009-010-031>034-022245-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PUTNAM-
458 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PUTNAM COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF LAFAYETTE TO 6 MILES SOUTH OF LIVINGSTON...MOVING SLOWLY
SOUTHEAST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3662 8556 3617 8489 3615 8495 3617 8503
      3613 8508 3611 8521 3661 8608 3664 8600

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:12 PM CDTSpecial Weather StatementOHXCumberland48 min
Jul 2, 12:46 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jul 2, 12:52 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson38 min
Jul 2, 1:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson26 min
Jul 2, 2:10 PM CDTSpecial Weather StatementOHXCheatham35 min
Jul 2, 2:37 PM CDTSpecial Weather StatementOHXDavidson, Robertson23 min
Jul 2, 3:07 PM CDTSpecial Weather StatementOHXWilson23 min
Jul 2, 3:10 PM CDTSpecial Weather StatementOHXRobertson35 min
Jul 2, 3:29 PM CDTSpecial Weather StatementOHXMaury61 min
Jul 2, 3:32 PM CDTSpecial Weather StatementOHXHickman43 min
Jul 2, 4:37 PM CDTSpecial Weather StatementOHXMarshall53 min
Jul 2, 5:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton46 min
Jul 2, 5:36 PM CDTSpecial Weather StatementOHXCumberland, Jackson, Overton, Putnam, White54 min
Jul 2, 5:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren63 min
Jul 2, 6:39 PM CDTSpecial Weather StatementOHXCumberland, White36 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.